Alert archive / Vermont / Special Weather Statements in 2012

Special Weather Statement, NWS Albany, NY

August 5, 2012Bennington County, Vermont

NWS Albany, NY issued this special weather statement at Aug 5, 2012, 9:03 PM EDT for Bennington County, Vermont. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2012, 9:03 PM EDT (01:03 UTC)
Expired
Aug 5, 2012, 9:30 PM EDT
In force
27 min
Issued by
NWS Albany, NY

County Bennington County, VT

The radar

The Albany radar (KENX), 84 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1547 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1547 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
1.7
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WWUS81 KALY 060103
SPSALY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EDT SUN AUG 5 2012

NYZ053-054-084-VTZ013-060130-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
903 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY 
RAIN.  THIS STORM WAS LOCATED NEAR CAMBRIDGE...OR ABOUT OVER HOOSICK 
FALLS...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHAFTSBURY AND 8 MILES NORTH OF BENNINGTON BY 915 PM EDT
ARLINGTON BY 920 PM EDT

LAT...LON 4315 7303 4284 7302 4280 7358 4315 7344
TIME...MOT...LOC 0103Z 261DEG 30KT 4298 7332

$$

FRUGIS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 8:54 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 5, 8:54 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
854 PM EDT SUN AUG 5 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE
DROPPING IT WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER
THIS EVENING.

HAVE MADE ADJUSTMENTS BASED ON OBSERVATIONAL DATA AND TRENDS. HAVE
LOWERED POPS FOR THE OVERNIGHT HOURS AND REMOVED ANY MENTION FROM
MONDAY MORNING. THE COLD FRONT IS MOVING INTO CENTRAL NEW
YORK...COOLER LESS HUMID AIR IS ON THE WAY.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
THE HOT AND HUMID AIRMASS CURRENTLY IN PLACE WILL BE REPLACED
BY A COOLER...MORE SEASONABLE AND DRIER ONE WHICH WILL BE USHERED
IN MONDAY MORNING IN THE WAKE OF THE COLD FRONT. HIGH PRESSURE
BUILDS IN AT THE SURFACE WITH THE FLOW ALOFT FLATTENING.
TEMPERATURES WILL BE SEASONABLE WITH COMFORTABLE DEW POINTS IN THE
50S. TEMPERATURES WILL BE A COUPLE/FEW DEGREES WARMER ON TUESDAY
AS THE FLOW BECOMING SOUTHERLY WITH DEW POINTS REMAINING IN THE
50S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE WEATHER WILL BECOME UNSETTLED FOR THE PERIOD. THE MODEL GUIDANCE
IS IN FAIRLY GOOD AGREEMENT CUTTING OFF AN UPPER LEVEL OVER THE
REGION BY THE WEEKEND. AT THE SURFACE...A LOW PRESSURE SYSTEM
WILL GRADUALLY MOVE ACROSS THE REGION. IT WILL BECOME WARM AND
HUMID WEDNESDAY AND THURSDAY AS THE SYSTEM APPROACHES.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
COLD FRONT APPROACHING FROM THE WEST...THE CONVECTION IS MOVING
OFF TO THE NORTHEAST. HAVE TIMED CONVECTION AT TAF SITES BASED ON
RADAR. HAVE VICINITY SHOWERS FOR A PERIOD BEHIND THE MAIN
CONVECTION. SOME MVFR FOG MAY DEVELOP AS CLOUD COVER DECREASES
OVERNIGHT....HOWEVER WINDS WILL BE BECOMING WESTERLY WITH THE
PASSAGE OF THE COLD FRONT BRINGING DRIER AIR IN. NORTHWESTERLY FLOW
FOR MONDAY WITH SOME WIND GUSTS INTO THE TEENS DURING THE DAY.

OUTLOOK...
MON...VFR. SLIGHT CHC --TSRA/-SHRA EAST OF THE HUDSON RIVER
EARLY IN THE MORNING.
TUE...VFR. NO SIG WX.
WED...VFR. SLIGHT CHC -SHRA/-TSRA.
THU-FRI...VFR/MVFR. CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT. SHOWERS AND
THUNDERSTORMS WILL PRECEDE AND ACCOMPANY THIS BOUNDARY AND PRODUCE
VERY HEAVY RAINFALL. A COOLER...MORE SEASONABLE AND DRIER AIRMASS
WILL BE USHERED IN THE WAKE OF THE COLD FRONT FOR THE START OF THE
NEW WORK WEEK.

&&

.HYDROLOGY...
HAVE DROPPED MUCH OF FLASH FLOOD WATCH...FOR THE WESTERN
ADIRONDACKS...MOHAWK VALLEY...CAPITAL DISTRICT AND EASTERN
CATSKILLS INTO THE MID HUDSON VALLEY AS THE THREAT FOR HEAVY RAINS
HAS ENDED. HAVE LEFT REST OF WATCH IN PLACE...BUT WILL BE DROPPING IT
WHEN THE PRECIPITATION MOVES OFF TO OUR EAST LATER THIS EVENING.

A COOLER...MORE SEASONABLE AND DRIER AIRMASS WILL BE USHERED IN
THE WAKE OF THE COLD FRONT TO START THE NEW WORK WEEK. THE WEATHER
WILL BECOME FOR THE LATTER HALF OF THE WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR NYZ041>043-054-061-
     066-083-084.
MA...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT MONDAY FOR VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 5, 8:41 PM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
841 PM EDT SUN AUG 5 2012

CTZ001-013-MAZ001-025-NYZ041>043-054-061-066-083-084-VTZ013>015-
061100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-EASTERN RENSSELAER-EASTERN COLUMBIA-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
841 PM EDT SUN AUG 5 2012

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA
REGION...TACONICS...BERKSHIRES...LITCHFIELD COUNTY AND SOUTHERN
VERMONT .

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ALSO...CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>040-047>053-058>060-063>065-082-061100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-NORTHERN FULTON-
841 PM EDT SUN AUG 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ADIRONDACKS...MOHAWK
VALLEY...CAPITAL DISTRICT AND EASTERN CATSKILLS INTO THE MID
HUDSON VALLEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 5, 7:18 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
718 PM EDT SUN AUG 5 2012

CTZ001-MAZ025-NYZ060-061-065-066-060000-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
718 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  NORTHWESTERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ANCRAM...OR
ABOUT 15 MILES NORTHEAST OF RHINEBECK...AND MOVING NORTHEAST AT 35
MPH.

THE THUNDERSTORM WILL BE NEAR...
COPAKE BY 725 PM EDT
6 MILES NORTHWEST OF ASHLEY FALLS AND 8 MILES NORTHWEST OF CANAAN BY
740 PM EDT
SHEFFIELD AND GREAT BARRINGTON BY 745 PM EDT
6 MILES SOUTHEAST OF HOUSATONIC BY 750 PM EDT
7 MILES NORTHWEST OF SANDISFIELD BY 800 PM EDT

LAT...LON 4225 7376 4231 7326 4211 7312 4197 7322
      4193 7367 4210 7385
TIME...MOT...LOC 2318Z 242DEG 31KT 4204 7363

FRUGIS
Special weather statement, Aug 5, 7:49 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
749 PM EDT SUN AUG 5 2012

NYZ041-043-050-083-084-060030-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
749 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  WESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN WARREN COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR GALWAY...OR ABOUT 12 MILES NORTHEAST OF AMSTERDAM...AND MOVING
EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
MILTON AND 7 MILES NORTH OF BALLSTON SPA BY 755 PM EDT
SARATOGA SPRINGS AND 9 MILES SOUTH OF CORINTH BY 800 PM EDT
GREENWICH AND 8 MILES SOUTH OF FORT EDWARD BY 820 PM EDT

LAT...LON 4344 7339 4299 7335 4298 7408 4336 7415
TIME...MOT...LOC 2349Z 259DEG 36KT 4309 7396

FRUGIS
Local storm report, Aug 5, 8:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
857 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     GLENHAM                 41.52N  73.93W
08/05/2012                   DUTCHESS           NY   PUBLIC

            TREES DOWN

&&

EVENT NUMBER ALY1200158

IAA
Local storm report, Aug 5, 8:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
859 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     CORINTH                 43.25N  73.83W
08/05/2012                   SARATOGA           NY   LAW ENFORCEMENT

            TREE ON CAR MAIN ST

&&

EVENT NUMBER ALY1200159

IAA
Local storm report, Aug 5, 9:02 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
902 PM EDT SUN AUG 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     REYNOLDS CORNERS        43.25N  73.64W
08/05/2012                   SARATOGA           NY   LAW ENFORCEMENT

            TREES DOWN RT 197

&&

EVENT NUMBER ALY1200160

IAA
Special weather statement, Aug 5, 9:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
903 PM EDT SUN AUG 5 2012

NYZ053-054-084-VTZ013-060130-
BENNINGTON VT-SOUTHERN WASHINGTON NY-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
903 PM EDT SUN AUG 5 2012

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS UP TO 50 MPH...AND HEAVY
RAIN.  THIS STORM WAS LOCATED NEAR CAMBRIDGE...OR ABOUT OVER HOOSICK
FALLS...AND MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
SHAFTSBURY AND 8 MILES NORTH OF BENNINGTON BY 915 PM EDT
ARLINGTON BY 920 PM EDT

LAT...LON 4315 7303 4284 7302 4280 7358 4315 7344
TIME...MOT...LOC 0103Z 261DEG 30KT 4298 7332

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:17 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington43 min
Aug 5, 9:43 PM EDTSpecial Weather StatementALYWindham32 min

Nearby

Special Weather Statements in Vermont, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.